Texas, 2016Flash Flood and Hail in Texas, May 21, 2016
May 21, 2016 · NWS AMA · 33 events in 3 counties and zones
Thunderstorms developed in a favorable environment to intensity during the afternoon and evening hours of the 21st. They affected mainly the western portion of the Texas Panhandle.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 33
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed in a favorable environment to intensity during the afternoon and evening hours of the 21st. They affected mainly the western portion of the Texas Panhandle. Some locations, including Dalhart and Hartley, received two or more hail storms. Hail as large as two inches in diameter was reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at May 21, 2:35 PM CST, 1 hour 37 minutes earlier.
Area forecast discussion, May 21, 2:35 PM CST, 1 hour 37 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
335 PM CDT SAT MAY 21 2016
.Discussion...
Thunderstorms that develop this afternoon across the western
Panhandles will move east this evening with at least a marginally
severe wind/hail threat persisting through late evening.
Deepening moisture and increasing precipitable water values per
short term guidance and trends in the upstream GPS PWAT sites,
combined with relatively slow storm motions are supportive of
locally heavy rainfall amounts and possibly flooding potential,
particularly later this evening in the southern Texas Panhandle. For
specifics on convective initiation and potential severe please see
the previously issued mesoscale discussion. Updates on mesoscale
evolution will be sent as needed through the afternoon and evening.
There is a decent signal in some of the models of warm/moist
advection process keeping convection going across the southern
portion of the Texas Panhandle through the night. Most of the
forecast soundings still show evidence of ridging/subsidence for
most of the night, but the eastward progression of the ridge may be
enough for some activity late especially in the southeast Texas
Panhandle where the WAA signal is maximized. Kept low probabilities
to account for this mainly focused on the southeastern Texas
Panhandle.
Modest ascent will overspread the area tomorrow in diffluent upper
flow regime. A sharpening dryline across the western Panhandles
should focus thunderstorm development during the afternoon in a
moderately unstable environment with MLCAPE of 2,000-2,500 J/KG. 0-6
km bulk shear of around 30 to 40 knots should be sufficient for
storm organization and supercells. Large hail and damaging winds
will be the primary threat although with relatively low LCL heights
generally less than 1,000m isolated tornadoes will be possible. The
best chance for a tornado would be during the evening as low level
jet strengthens causing low level shear to increase and before
significant boundary layer stabilization occurs.
Troughing to our west continues through mid-week before accelerating
eastward toward the Panhandles by the end of the week. Until then
mid-level momentum should allow the dryline to mix/sharpen across
the far eastern Panahandles and this convection should be limited to
this area. We will need to monitor trends in the short term guidance
as the time nears in case models are mixing the dryline too far east
as has been the case lately. This is a more synoptically active
scenario with fairly decent cross-boundary mean flow, thus the
reasoning for not adjusting westward at this time. If models trend
slower and more amplified with approaching truogh, we will likely
need to introduce at least low probabilities of convection in the
east portion of the Panhandles.
BRB
&&
.Preliminary Point Temps/Pops...
Amarillo TX 60 80 59 88 57 / 40 50 40 5 5
Beaver OK 62 83 62 88 60 / 30 40 50 20 20
Boise City OK 56 83 53 84 51 / 30 30 10 5 0
Borger TX 63 83 62 89 61 / 40 50 50 10 5
Boys Ranch TX 60 85 58 89 56 / 40 50 20 5 0
Canyon TX 60 81 58 88 56 / 40 50 40 5 5
Clarendon TX 62 80 63 88 62 / 30 50 50 20 20
Dalhart TX 56 84 54 87 52 / 40 30 10 0 0
Guymon OK 61 84 59 87 56 / 40 50 30 5 5
Hereford TX 59 83 57 89 55 / 40 50 20 0 0
Lipscomb TX 64 81 64 88 62 / 30 40 50 20 20
Pampa TX 59 80 62 87 60 / 30 50 50 20 10
Shamrock TX 62 80 64 88 64 / 30 40 50 30 20
Wellington TX 63 81 65 90 65 / 30 30 50 30 20
&&
.AMA Watches/Warnings/Advisories...
TX...NONE.
OK...NONE.
&&
6/17
Hazardous weather outlook, May 21, 2:10 PM CST, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
310 PM CDT SAT MAY 21 2016
OKZ001>003-TXZ001>020-220815-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
310 PM CDT SAT MAY 21 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.
.DAY ONE...THIS EVENING AND TONIGHT.
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE TEXAS AND
OKLAHOMA PANHANDLES THIS EVENING THROUGH AT LEAST EARLY TONIGHT.
SOME STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME STRONG TO
SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY HAZARDS.
HEAVY RAINS WILL LIKELY OCCUR...POSSIBLY LEADING TO FLOODING OR FLASH
FLOODING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE OKLAHOMA AND TEXAS
PANHANDLES SUNDAY. SEVERE THUNDERSTORMS ARE POSSIBLE WITH LARGE HAIL
AND DAMAGING WINDS BEING THE PRIMARY HAZARDS. ISOLATED TORNADOES
ARE ALSO A POSSIBILITY.
ISOLATED THUNDERSTORMS MAY FORM ACROSS THE FAR EASTERN TEXAS AND
OKLAHOMA PANHANDLES MONDAY AFTERNOON AND AGAIN TUESDAY AFTERNOON.
SOME OF THESE STORMS COULD BECOME SEVERE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THROUGH EARLY TONIGHT. SPOTTER
GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE OKLAHOMA AND
TEXAS PANHANDLES SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS AND
BE PREPARED FOR POSSIBLE ACTIVATION SUNDAY AFTERNOON AND EVENING.
In the hours before
Special weather statement, May 21, 2:14 PM CST, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
314 PM CDT SAT MAY 21 2016
TXZ001-002-006-212100-
DALLAM TX-HARTLEY TX-SHERMAN TX-
314 PM CDT SAT MAY 21 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HARTLEY...
SOUTHEASTERN DALLAM AND SOUTHWESTERN SHERMAN COUNTIES UNTIL 400 PM
CDT...
AT 313 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5
MILES SOUTHEAST OF DALHART...MOVING NORTHEAST AT 30 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DALHART AND CONLEN.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3638 10237 3611 10199 3605 10210 3606 10216
3602 10216 3589 10243 3602 10264
TIME...MOT...LOC 2013Z 219DEG 27KT 3600 10244
14Special weather statement, May 21, 3:16 PM CST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
416 PM CDT SAT MAY 21 2016
OKZ001-002-TXZ001-002-212200-
CIMARRON OK-TEXAS OK-DALLAM TX-SHERMAN TX-
416 PM CDT SAT MAY 21 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CIMARRON...
SOUTHWESTERN TEXAS...NORTHEASTERN DALLAM AND NORTHWESTERN SHERMAN
COUNTIES UNTIL 500 PM CDT...
AT 415 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6
MILES NORTHWEST OF CONLEN...OR 13 MILES WEST OF STRATFORD...MOVING
NORTHEAST AT 35 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
STRATFORD...GRIGGS AND CONLEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN AMARILLO.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
THE WESTERN OKLAHOMA...AND WESTERN TEXAS PANHANDLES.
LAT...LON 3620 10230 3627 10244 3671 10232 3645 10178
TIME...MOT...LOC 2115Z 219DEG 30KT 3631 10230
14
Special weather statement, May 21, 3:18 PM CST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
418 PM CDT SAT MAY 21 2016
TXZ006-011-212200-
OLDHAM TX-HARTLEY TX-
418 PM CDT SAT MAY 21 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HARTLEY AND NORTH
CENTRAL OLDHAM COUNTIES UNTIL 500 PM CDT...
AT 417 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES SOUTHEAST OF ROMERO...OR 14 MILES EAST OF NARA VISA...MOVING
NORTHEAST AT 35 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ROMERO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN AMARILLO.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
THE WESTERN TEXAS PANHANDLE.
LAT...LON 3550 10277 3562 10298 3605 10280 3577 10231
TIME...MOT...LOC 2117Z 219DEG 29KT 3561 10285
14
Special weather statement, May 21, 3:55 PM CST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
455 PM CDT SAT MAY 21 2016
TXZ001-006-212245-
DALLAM TX-HARTLEY TX-
455 PM CDT SAT MAY 21 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HARTLEY AND SOUTH CENTRAL
DALLAM COUNTIES UNTIL 545 PM CDT...
AT 454 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13
MILES SOUTHWEST OF HARTLEY...OR 19 MILES SOUTH OF DALHART...MOVING
NORTHEAST AT 30 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DALHART AND HARTLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN AMARILLO.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
THE WESTERN TEXAS PANHANDLE.
LAT...LON 3619 10258 3594 10216 3589 10216 3568 10257
3580 10277
TIME...MOT...LOC 2154Z 222DEG 26KT 3579 10261
14Hail, Deaf Smith
- When
- May 21, 4:12 PM CST
- Where
- Deaf Smith County, 53.64 mi NNE of Glenrio Station
- Measured
- 1.5 in hail
- Reported by
- Broadcast Media
- Coordinates
- 35.850, -102.570
Mostly dime to penny size hail was falling with few ping pong size hail stones.
Hail, Deaf Smith
- When
- May 21, 4:45 PM CST
- Where
- Deaf Smith County, 2.83 mi W of Simms
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 35.030, -102.710
Mostly dime to nickel size hail fell at this location with a few stones up to quarter size.
Hail, Hartley
- When
- May 21, 5:17 PM CST
- Where
- Hartley County, 8.98 mi W of Hartley
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 35.890, -102.560
Quarter size hail was reported 9.2 miles west of Hartley on FM 998. A fair amount of hail fell, but not enough to cover the road.
Hail, Hartley
- When
- May 21, 5:37 PM CST
- Where
- Hartley County, 3.05 mi SW of Hartley
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 35.850, -102.440
Quarter size hail occurred 4 miles southwest of Hartley.
Hail, Deaf Smith
- When
- May 21, 5:47 PM CST
- Where
- Deaf Smith County, 3.15 mi WSW of Simms
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.010, -102.710
Pea to penny size hail fell 3 miles west-southwest of Simms.
Hail, Hartley
- When
- May 21, 6:04 PM CST
- Where
- Hartley County, 3.05 mi SW of Hartley
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 35.850, -102.440
Quarter size hail fell 4 miles southwest of Hartley.
Hail, Hartley
- When
- May 21, 6:07 PM CST
- Where
- Hartley County, 3.05 mi SW of Hartley
- Measured
- 1.5 in hail
- Reported by
- Broadcast Media
- Coordinates
- 35.850, -102.440
Hail dollar size hail fell 4 miles southwest of Hartley.
Hail, Deaf Smith
- When
- May 21, 6:10 PM CST
- Where
- Deaf Smith County, 2.26 mi E of Simms
- Measured
- 2 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.030, -102.620
Half dollar to hen egg size hail fell 2 miles east of Simms.
Hail, Hartley
- When
- May 21, 6:16 PM CST
- Where
- Hartley County, 1.38 mi S of Hartley
- Measured
- 1.5 in hail
- Reported by
- Broadcast Media
- Coordinates
- 35.860, -102.400
Quarter to ping pong ball size hail fell 2 miles south of Hartley.
Hail, Hartley
- When
- May 21, 6:17 PM CST
- Where
- Hartley County, 0.69 mi S of Hartley
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 35.870, -102.400
Dime to quarter size hail fell on US highway 385 one mile south of Hartley.
Hail, Deaf Smith
- When
- May 21, 6:18 PM CST
- Where
- Deaf Smith County, 1.7 mi E of Simms
- Measured
- 1.5 in hail
- Reported by
- Broadcast Media
- Coordinates
- 35.030, -102.630
Ping pong ball size hail occurred 1 mile east-southeast of Simms.
Hail, Hartley
- When
- May 21, 6:21 PM CST
- Where
- Hartley County, 0.69 mi N of Hartley
- Measured
- 1.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 35.890, -102.400
Golf ball size hail reportedly covered the road in Hartley.
Hail, Hartley
- When
- May 21, 6:40 PM CST
- Where
- Hartley County, 2.76 mi S of Hartley
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.840, -102.400
Golf ball size hail fell 3 miles south of Hartley.
Hail, Hartley
- When
- May 21, 6:44 PM CST
- Where
- Hartley County, 2.76 mi S of Hartley
- Measured
- 2 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.840, -102.400
Two inch diameter hail fell two miles south of Hartley.
Hail, Hartley
- When
- May 21, 6:44 PM CST
- Where
- Hartley County, 0.69 mi N of Hartley
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 35.890, -102.400
Quarter size hail was reported in Hartley.
Hail, Hartley
- When
- May 21, 6:47 PM CST
- Where
- Hartley County, 1.12 mi E of Hartley
- Measured
- 1.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 35.880, -102.380
Ping pong to golf ball size hail fell one mile southeast of Hartley.
Hail, Deaf Smith
- When
- May 21, 6:49 PM CST
- Where
- Deaf Smith County, 6.56 mi WSW of Milo Center
- Measured
- 1 in hail
- Reported by
- Storm Chaser
- Coordinates
- 34.950, -102.510
The largest hail stone was measured at 0.95 inches in diameter with calipers, 10 miles southeast of Simms.
Flash Flood, Hartley
- When
- May 21, 7:00 PM CST
- Where
- Hartley County, 2.36 mi NW of Hartley to 1.29 mi NE of Hartley
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 35.908, -102.424
Water on highway 87 in Hartley resulted in the closure of the outside lanes at the main intersection in town.
Hail, Deaf Smith
- When
- May 21, 7:20 PM CST
- Where
- Deaf Smith County, 4.47 mi NW of Milo Center
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 35.030, -102.450
Dime to quarter size hail occurred 12 miles east of Simms.
Hail, Deaf Smith
- When
- May 21, 7:20 PM CST
- Where
- Deaf Smith County, 4.84 mi NW of Milo Center
- Measured
- 1 in hail
- Reported by
- Storm Chaser
- Coordinates
- 35.030, -102.460
Nickel to quarter size hail occurred 11 miles east of Simms.
Hail, Deaf Smith
- When
- May 21, 7:26 PM CST
- Where
- Deaf Smith County, 4.47 mi NW of Milo Center
- Measured
- 1.75 in hail
- Reported by
- Storm Chaser
- Coordinates
- 35.030, -102.450
Several hailstones found on the ground that measured 1.75 inches in diameter.
Hail, Deaf Smith
- When
- May 21, 7:27 PM CST
- Where
- Deaf Smith County, 4.47 mi NW of Milo Center
- Measured
- 1.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 35.030, -102.450
Golf ball size hail was reported 12 miles east of Simms.
Hail, Deaf Smith
- When
- May 21, 7:28 PM CST
- Where
- Deaf Smith County, 4.47 mi NW of Milo Center
- Measured
- 1.25 in hail
- Reported by
- Storm Chaser
- Coordinates
- 35.030, -102.450
Half dollar size hail fell 11 miles east of Simms. Road and yards were covered with hail.
Hail, Hartley
- When
- May 21, 8:09 PM CST
- Where
- Hartley County, 0.69 mi S of Dalhart
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.060, -102.520
Quarter size hail was reported on the south side of Dalhart.
Hail, Dallam
- When
- May 21, 8:10 PM CST
- Where
- Dallam County, 0.69 mi S of Dalhart
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.060, -102.520
Quarter size hail increased to golf ball size at 6th and Keeler in Dalhart.
Hail, Hartley
- When
- May 21, 8:11 PM CST
- Where
- Hartley County, 0.69 mi S of Dalhart
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 36.060, -102.520
Quarter to golf ball size hail was reported in Hartley.
Hail, Hartley
- When
- May 21, 8:12 PM CST
- Where
- Hartley County, 0.69 mi S of Dalhart
- Measured
- 1.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.060, -102.520
Ping pong ball size hail was reported on the south side of Dalhart.
Hail, Hartley
- When
- May 21, 8:14 PM CST
- Where
- Hartley County, 0.69 mi S of Dalhart
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.060, -102.520
Golf ball size hail was reported on the southeast side of Dalhart.
Hail, Deaf Smith
- When
- May 21, 8:25 PM CST
- Where
- Deaf Smith County, 6.23 mi W of Milo Center
- Measured
- 0.88 in hail
- Reported by
- Storm Chaser
- Coordinates
- 34.980, -102.510
Nickel size hail was reported 9 miles east of Simms.
Hail, Deaf Smith
- When
- May 21, 8:28 PM CST
- Where
- Deaf Smith County, 6.23 mi W of Milo Center
- Measured
- 1 in hail
- Reported by
- Storm Chaser
- Coordinates
- 34.980, -102.510
Nickel to quarter size hail was measured with a ruler.
Hail, Deaf Smith
- When
- May 21, 9:52 PM CST
- Where
- Deaf Smith County, 7.88 mi NE of Simms
- Measured
- 1 in hail
- Reported by
- Storm Chaser
- Coordinates
- 35.100, -102.550
Nickel to quarter size hail occurred 8 miles northeast of Simms.
Hail, Deaf Smith
- When
- May 21, 9:54 PM CST
- Where
- Deaf Smith County, 7.88 mi NE of Simms
- Measured
- 1.5 in hail
- Reported by
- Storm Chaser
- Coordinates
- 35.100, -102.550
Hail at least the size of half dollars covered the road 8 miles northeast of Simms.
Hail, Deaf Smith
- When
- May 21, 9:57 PM CST
- Where
- Deaf Smith County, 7.88 mi NE of Simms
- Measured
- 2 in hail
- Reported by
- Storm Chaser
- Coordinates
- 35.100, -102.550
Two inch diameter hail was measured with a tape measure 8 miles northeast of Simms.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Texas, May 21, 2016$283,000 · 2.5 in hail · 13 events
- Tornado and Hail in Montana, May 21, 2016EF1 · 36 events
- Flood and Hail in Texas, May 21, 2016$31,000 · 1.5 in hail · 10 events
- Hail and Damaging Winds in Montana, May 21, 20161.75 in hail · 23 events
- Tornadoes and Flash Flooding in Kansas, May 21, 2016EF0 · 17 events
- Tornado and Hail in Washington, May 21, 2016$20,000 · EF0 · 2 events
- Hail in New Mexico, May 21, 20161.25 in hail · 8 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, May 21, 201654 kt wind · 3 events
- Hail in North Carolina, May 21 to 22, 20161 in hail · 3 events
- Flash Flood and Damaging Winds in North Carolina, May 21, 2016$2,000 · 50 kt wind · 3 events
- Waterspouts in Gulf of Mexico, May 21, 20163 events
- Hail and Damaging Wind in Wyoming, May 21, 20161.5 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 643272, 636413, 636414, 636415, 636416, 636417, 636418, 636425, 636419, 636420, 636422, 636421, 636423, 636424, 636426, 636427, 636428, 643270, 636429, 636430, 636432, 636431, 636433, 636434, 636440, 636435, 636437, 636436, 636438, 636439, 636441, 636442, 636443.